Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 672, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 12, 2011, 4:17 PM CDT for Bradley County, Drew County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2011, 4:17 PM CDT (21:17 UTC)
- Expired
- Jul 12, 2011, 4:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Bradley County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:38 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 12, 2:38 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 238 PM CDT TUE JUL 12 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT TWO MAIN FEATURES WILL CONTROL THE WEATHER OVER ARKANSAS FOR THE NEXT FEW DAYS. THE FIRST IS THE DOMINATE UPPER RIDGE WHICH IS CENTERED OVER THE MISSISSIPPI RIVER VALLEY AND RESPONSIBLE FOR THE MISERABLY HOT CONDITIONS OVER THE NATURAL STATE. AREAS IN THE ARKANSAS RIVER VALLEY AND JUST ALONG THE ERN ESCARPMENT OF THE OZARK AND OUACHITA MOUNTAINS WERE AROUND 102 DEGREES AS OF 1 PM THANKS TO DOWNSLOPING WESTERLY SFC WINDS. HIGHS TODAY SHOULD TOP 100 DEGREES MOST EVERYWHERE...SAVE POSSIBLY A FEW SPOTS IN THE ELEVATED TERRAIN OF NW ARKANSAS. THIS RIDGE WILL RETROGRADE TO THE WEST SLIGHTLY AS AN UPPER WAVE...THE AFOREMENTIONED SECOND WEATHER FEATURE...SLIDES OVER TOP OF THE RIDGE OVER THE NEXT 24-36 HOURS. STILL...IT WILL BE CLOSE/STRONG ENOUGH TO KEEP CONDITIONS TOASTY ACROSS ARKANSAS. AS ALLUDED TO ABOVE...A SLOW-MOVING UPPER LEVEL DISTURBANCE OVER CENTRAL OKLAHOMA THIS AFTERNOON WILL TOP THE RIDGE TONIGHT AND SLIDE ACROSS ARKANSAS ON WEDNESDAY. WE ORIGINALLY HAD ONLY SLIGHT CHANCE POPS MENTIONED OVERNIGHT FOR THE NW HALF OF THE FORECAST AREA. HOWEVER...THIS FEATURE MANAGED TO SUSTAIN TSTMS IN THE TX PANHANDLE LAST NIGHT WELL BEYOND THE NORMAL DIURNAL TIME LINE OF SUMMERTIME CONVECTION. I BELIEVE IT WILL DO THE SAME THING TONIGHT AS IT APPROACHES ARKANSAS AND HAVE INCREASED POPS IN THE NW TO 30-40 PERCENT TO ACCOUNT FOR EXPECTED CONVECTIVE DEVELOPMENT LATER TONIGHT. TOMORROW AND THURSDAY THE DISTURBANCE WILL BE OVERHEAD AND WILL LEAD TO SCATTERED AFTERNOON THUNDERSTORMS ACROSS THE STATE. WITH REGARD TO THE HEAT...HAVE EXTENDED THE HEAT ADVISORY THROUGH TO WEDNESDAY EVENING. WHILE CLOUD COVER WILL INCREASE TOMORROW...AND SCT TSTMS WILL BE PRESENT...I BELIEVE THERE WILL BE ENOUGH HEATING BEFORE/BETWEEN STORMS AND ENOUGH OF AN INCREASE IN DEW POINTS TO WARRANT EXTENDING THE ADVISORY TO TOMORROW. HIGHS MAY BE 2-3 DEGREES COOLER TOMORROW BUT HEAT INDICES WILL STILL BE IN THE 100-105 DEGREE RANGE MOST EVERYWHERE. THAT BEING SAID...WILL CONTINUE TO LEAVE OUT THE NRN TWO TIERS OF COUNTIES AS HEAT INDICES WILL FALL JUST SHY OF ADVISORY CRITERIA THERE. THU AND FRI WILL BE SLIGHTLY COOLER THAN TOMORROW...GENERALLY UPPER 90S TO AROUND 100....HOWEVER WITH OVERNIGHT LOWS IN THE UPPER 70S THIS SLIGHT DECREASE IN AFTERNOON HIGHS WILL MEAN LITTLE RELIEF. FURTHERMORE THE UPPER RIDGE WILL RE-STRENGTHEN GOING BACK INTO THE WEEKEND FOR CONTINUED HOT CONDITIONS. && .LONG TERM...SATURDAY THROUGH TUESDAY STRONG UPPER LEVEL RIDGE WILL REMAIN FAIRLY STATIONARY...EXTENDING FROM WEST TEXAS TO THE GREAT LAKES REGION DURING THIS PERIOD. IF THIS RIDGE IS WEAKER THAN EXPECTED...OR ESTABLISHES ITSELF FARTHER TO THE NORTH...IMPULSES ROTATING AROUND THE RIDGE COULD AFFECT SOUTHERN SECTIONS OF THE FORECAST AREA DURING THIS TIME PERIOD...PROMOTING WIDELY SCATTERED...DIURNALLY ENHANCED CONVECTION. OTHERWISE...DANGEROUS HEAT STRESS CONDITIONS SHOULD CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 79 97 75 93 / 20 40 40 40 CAMDEN AR 78 99 77 97 / 20 30 30 40 HARRISON AR 81 94 73 92 / 30 40 30 40 HOT SPRINGS AR 78 98 78 96 / 20 40 30 40 LITTLE ROCK AR 82 99 78 96 / 20 40 30 40 MONTICELLO AR 79 99 78 97 / 20 40 30 40 MOUNT IDA AR 74 97 75 95 / 20 40 30 40 MOUNTAIN HOME AR 77 95 74 93 / 30 40 40 40 NEWPORT AR 80 97 76 94 / 20 40 40 40 PINE BLUFF AR 79 99 78 96 / 20 40 30 40 RUSSELLVILLE AR 77 98 76 96 / 30 40 30 40 SEARCY AR 77 98 76 95 / 20 40 40 40 STUTTGART AR 78 98 77 95 / 20 40 30 40 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW- FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON- JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY- PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SHARP-VAN BUREN- WHITE-WOODRUFF-YELL. && SHORT TERM...64 / LONG TERM...55
Hazardous weather outlook, Jul 12, 5:00 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUL 12 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT VERY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT ADVISORIES IN EFFECT FOR MUCH OF ARKANSAS. HEAT INDEX VALUES WILL AGAIN RISE ABOVE 105 DEGREES FOR SEVERAL HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME MINOR RELIEF IN THE VERY HOT TEMPERATURES IS EXPECTED FOR THE LATTER HALF OF THE WORK WEEK AS THE PERSISTENT UPPER LEVEL HIGH WEAKENS. THIS WILL ALLOW SEVERAL UPPER LEVEL IMPULSES TO PASS ACROSS ARKANSAS...RESULTING IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH ANY STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS THE GREATEST THREAT. DRY AND VERY HOT CONDITIONS WILL RETURN OVER THE WEEKEND AND EARLY NEXT WEEK AS THE UPPER HIGH AGAIN STRENGTHENS ACROSS THE NATURAL STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
In the hours before
Special weather statement, Jul 12, 4:13 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
413 PM CDT TUE JUL 12 2011
ARZ068-069-122145-
BRADLEY AR-DREW AR-
413 PM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY AND
SOUTHWESTERN DREW COUNTIES UNTIL 445 PM CDT...
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF
LONGVIEW TO 4 MILES SOUTHWEST OF LONGVIEW...AND MOVING NORTHEAST AT 5
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
LONGVIEW... BLANCHTON... VICK...
JOHNSVILLE... SMEARNY... GOOSE HOLLOW...
CARPENTER... BROAD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3330 9216 3347 9198 3344 9179 3339 9185
3339 9195 3336 9195 3335 9197 3331 9196
3327 9200 3327 9202 3323 9207
TIME...MOT...LOC 2114Z 244DEG 5KT 3340 9194 3334 9200
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:13 PM CDT | Special Weather Statement | LZK | Bradley | 32 min |
| Jul 12, 4:30 PM CDT | Special Weather Statement | LZK | Calhoun | 30 min |
| Jul 12, 4:55 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 35 min |
| Jul 12, 5:17 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 28 min |
| Jul 12, 5:51 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.